Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 53, NWS Birmingham, AL

March 23, 2013Sumter County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 23, 2013, 6:23 PM CDT for Sumter County, Alabama. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2013, 6:23 PM CDT (23:23 UTC)
Expired
Mar 23, 2013, 7:15 PM CDT
In force
52 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Sumter County, AL

The radar

The Columbus AFB radar (KGWX), 129 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 6:40 PM CDTHAIL 0.25Cuba, AL
Mar 23, 6:45 PM CDTHAIL 0.5York, AL
Mar 23, 6:45 PM CDTHAIL 0.881 N York, AL
Mar 23, 7:01 PM CDTHAIL 1.754 S Bluffport, ALGOLF BALL HAIL COVERING THE GROUND AT THE BP FOOD MART ON HIGHWAY 28.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 12:56 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 517 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
517 m²/s²
0-3 km storm-relative helicity
502 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WUUS54 KBMX 232323
SVRBMX
ALC119-240015-
/O.NEW.KBMX.SV.W.0053.130323T2323Z-130324T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
623 PM CDT SAT MAR 23 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMTER COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 715 PM CDT

* AT 619 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED 13 MILES WEST OF CUBA...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUBA...YORK...LIVINGSTON...BOYD...EMELLE...THE UNIVERSITY OF WEST
  ALABAMA...PANOLA AND BLUFFPORT.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 1 THROUGH 23...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3298 8835 3299 8817 3296 8816 3296 8818
      3293 8821 3286 8815 3283 8818 3280 8806
      3278 8811 3271 8808 3269 8811 3269 8804
      3262 8808 3259 8806 3263 8793 3262 8786
      3261 8784 3260 8790 3254 8787 3243 8841
TIME...MOT...LOC 2323Z 254DEG 43KT 3251 8853

$$

61
3 follow-up statements
359 
WWUS54 KBMX 232345
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT SAT MAR 23 2013

ALC119-240015-
/O.CON.KBMX.SV.W.0053.000000T0000Z-130324T0015Z/
SUMTER AL-
645 PM CDT SAT MAR 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SUMTER
COUNTY UNTIL 715 PM CDT...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR YORK...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  LIVINGSTON...THE UNIVERSITY OF WEST ALABAMA...BLUFFPORT...EPES AND
  BELMONT.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 8 THROUGH 23...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3259 8832 3275 8811 3271 8808 3270 8811
      3269 8811 3269 8804 3264 8808 3259 8806
      3263 8793 3261 8784 3261 8788 3260 8790
      3254 8787 3245 8832
TIME...MOT...LOC 2345Z 261DEG 46KT 3254 8820

$$

61
933 
WWUS54 KBMX 240000
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT SAT MAR 23 2013

ALC119-240015-
/O.CON.KBMX.SV.W.0053.000000T0000Z-130324T0015Z/
SUMTER AL-
700 PM CDT SAT MAR 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SUMTER COUNTY UNTIL 715 PM CDT...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR DUG HILL...OR 10 MILES WEST OF DEMOPOLIS...
MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  BELMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3261 8808 3259 8806 3261 8799 3263 8795
      3261 8786 3260 8790 3254 8787 3251 8799
      3250 8812
TIME...MOT...LOC 0000Z 261DEG 46KT 3255 8797

$$

61
960 
WWUS54 KBMX 240014
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 PM CDT SAT MAR 23 2013

ALC119-240024-
/O.EXP.KBMX.SV.W.0053.000000T0000Z-130324T0015Z/
SUMTER AL-
714 PM CDT SAT MAR 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SUMTER COUNTY
WILL EXPIRE AT 715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3261 8808 3259 8806 3261 8799 3263 8795
      3261 8786 3260 8790 3254 8787 3251 8799
      3250 8812
TIME...MOT...LOC 0014Z 261DEG 43KT 3258 8783

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:49 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 23, 3:49 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SAT MAR 23 2013

.SHORT TERM...TONIGHT THROUGH TOMORROW.

STORM SYSTEM WHICH WILL BRING SEVERE STORMS AND POSSIBLY TORNADOES
TO CENTRAL ALABAMA TONIGHT IS TAKING SHAPE TO OUR WEST. A SURFACE
LOW IS DEVELOPING ALONG THE WESTERN LOUISIANA GULF COAST AS A TROUGH
MOVES INTO THE SOUTHERN PLAINS. WARM FRONT REMAINS DRAPED ACROSS THE
NORTHERN GULF COAST THIS AFTERNOON...WELL TO OUR SOUTH. MOST OF THE
ACTIVITY THIS AFTERNOON AS BEEN CONFINED TO THE FLORIDA PANHANDLE
AND ALABAMA COASTAL COUNTIES...CLOSER TO THE WARM FRONT AS IT INCHES
NORTHWARD. A COUPLE LINES OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED AND PUSHED NORTHWARD. THIS ACTIVITY WILL BE ELEVATED AS IT
RIDES OVER A STABLE AIRMASS AT THE SURFACE...BUT STILL POSES A RISK
OF LARGE HAIL AND DAMAGING WINDS.

THE SURFACE LOW TO OUR WEST WILL DEEPEN AND QUICKLY SHIFT EASTWARD
TONIGHT AS THE TROUGH SWINGS INTO THE LOWER MISSISSIPPI RIVER VALLEY
AND TAKES ON A NEGATIVE TILT. EXPECT TO SEE THUNDERSTORMS DEVELOP
WELL TO OUR WEST AND PUSH INTO CENTRAL ALABAMA THIS EVENING. AS THE
SURFACE LOW NEARS THE MISSISSIPPI STATE LINE...THE WARM FRONT TO OUR
SOUTH IS EXPECTED TO LIFT NORTHWARD...ALTHOUGH JUST HOW FAR REMAINS
UNCERTAIN. MODELS INDICATE A QUICK SURGE OF LOW LEVEL MOISTURE
NORTHWARD BEFORE MIDNIGHT IN THE SOUTHWEST AS THE SURFACE LOW AND
ASSOCIATED DRY LINE PUSH INTO THE AREA. THIS INCREASE IN LOW LEVEL
INSTABILITY...COUPLED WITH ENHANCED WIND FLOW FROM THE STRENGTHENING
STORM SYSTEM AND UPPER LEVEL JET STRUCTURE...WOULD SUPPORT A TORNADO
THREAT...ALONG WITH DAMAGING WINDS AND LARGE HAIL. THIS THREAT AREA
SHIFTS ACROSS SOUTHERN COUNTIES AFTER MIDNIGHT. FURTHER NORTH...IF
STORMS REMAIN ORGANIZED...DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE. DO NOT EXPECT TO MAKE ANY LARGE CHANGES TO THE HWO THREAT
AREAS AT THIS TIME.

MOST OF THE ACTIVITY WILL BE EAST OF CENTRAL ALABAMA BY SUNRISE.
MAIN UPPER LEVEL TROUGH CROSSES THE AREA TOMORROW...AS THE SURFACE
LOW TRACKS NORTHEASTWARD INTO EASTERN KENTUCKY. THIS WILL DRAG THE
ACTUAL COLD FRONT THROUGH THE AREA DURING THE DAY. MODELS SHOWING
QUITE A BIT OF INSTABILITY AHEAD OF THE FRONT...ALTHOUGH PROFILES
DRY OUT RATHER QUICKLY. EXPECT CLOUD COVER TO HANG AROUND TOMORROW
LONGER THAN MODEL GUIDANCE INDICATES...SO THOSE LOW LEVEL
INSTABILITIES MIGHT NOT BE REALIZED. NEVERTHELESS...FORCING
ASSOCIATED WITH THE UPPER TROUGH WILL BE ENOUGH TO KICK OFF A FEW
THUNDERSTORMS. GIVEN THE UNCERTAINTY ASSOCIATED WITH CLOUD COVER AND
MOISTURE AVAILABILITY WILL NOT ADD A MENTION OF LARGE HAIL IN
THE HWO FOR TOMORROW.

14

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY.

BY SUNDAY EVENING THE COLD FRONT AND ALL PRECIP SHOULD BE EXITING
EAST CENTRAL ALABAMA. SOME VERY LIGHT WRAP AROUND PRECIP APPEARS
POSSIBLE BOTH MONDAY AND TUESDAY AFTERNOONS AS THE UPPER LOW BECOMES
MORE STRETCHED OVER THE SOUTHEAST. GIVEN THE VERY LIGHT QPF AMOUNTS
MOSTLY REMAINING OVER NORTHERN ALABAMA... LEFT POPS 10 PERCENT OR
LESS FOR BOTH DAYS. A FREEZE LOOKS POSSIBLE FOR BOTH TUESDAY AND
WEDNESDAY MORNINGS... WITH THE BETTER CHANCE OF SOME MID TO UPPER
20S ACROSS NORTH CENTRAL ALABAMA WEDNESDAY MORNING.

AN BROAD AREA OF SURFACE HIGH PRESSURE WILL MAINTAIN ITSELF OVER THE
EASTERN CONUS THROUGH THE SECOND HALF OF THE UPCOMING WEEK... WHICH
WILL ALLOW TEMPS TO INCREASE SOME EACH DAY FROM WEDNESDAY THROUGH
FRIDAY. A SLIGHT CHANCE OF RAIN SHOWERS RETURNS FRIDAY AND SATURDAY
AS LOW LEVEL MOISTURE BEGINS TO RETURN ACROSS THE SOUTHEAST AND THE
SURFACE HIGH PRESSURE MOVES OFF THE EAST COAST.

77/GLEASON

&&

.AVIATION...
18Z TAF DISCUSSION.

MVFR CIGS CONTINUE ACROSS MOST OF CENTRAL ALABAMA THIS AFTERNOON.
SHOWERS AND STORMS ARE DEVELOPING OFF TO OUR SOUTH...AND WILL
CONTINUE MOVING NORTHWARD THROUGHOUT THE REST OF THE AFTERNOON AND
EVENING. FOR OUR SOUTHERN SITES AT KMGM AND KTOI...WENT AHEAD KEPT
TSRA FOR THE AFTERNOON AND EVENING WITH THE BEST CHANCE OF
WIDESPREAD THUNDERSTORMS ACROSS SOUTHERN ALABAMA. ELSEWHERE...WENT
WITH VCTS WITH RA FOR THE REMAINING TAF SITES THROUGH THE OVERNIGHT
HOURS...BUT BASED ON THUNDERSTORM DEVELOPMENT...AMENDMENTS WILL BE
NEEDED THROUGHOUT THE NIGHT. RAPID REDUCTIONS IN CIGS AND VIS WILL
ACCOMPANY ANY STORM THAT PASSES OVER A TERMINAL LOCATION. WINDS WILL
CONTINUE FROM THE EAST...AND SHIFTING TO THE SOUTHEAST THROUGHOUT
THE EVENING.

56/GDG

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     50  63  37  46  31 / 100  60  10  10  10
ANNISTON    52  66  37  47  30 / 100  60  10  10  10
BIRMINGHAM  54  66  35  48  31 / 100  50  10  10  10
TUSCALOOSA  56  66  37  51  33 / 100  40  10  10  10
CALERA      56  67  37  49  32 / 100  40  10  10  10
AUBURN      56  70  37  50  33 / 100  60  10  10  10
MONTGOMERY  61  73  39  53  35 / 100  40  10  10  10
TROY        61  74  38  53  33 / 100  40   0  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 23, 6:14 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT SAT MAR 23 2013

ALZ011>015-017>050-242315-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
614 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SOME SEVERE THUNDERSTORMS ARE LIKELY TONIGHT BUT THE THREATS VARY
WITH LOCATION THROUGHOUT CENTRAL ALABAMA.

LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS ALL OF CENTRAL
ALABAMA OVERNIGHT. THE THREAT WILL INCREASE FROM WEST TO EAST THIS
EVENING AND WILL PERSISTS THROUGH 6 AM.

TORNADOES WILL BE POSSIBLE FOR AREAS NEAR AND SOUTH OF A LINE
FROM LIVINGSTON TO CLANTON TO AUBURN. THIS TORNADO THREAT WILL
GENERALLY BE FROM 10 PM UNTIL 6 AM. THIS THREAT IS DUE TO A WARM
FRONT SLOWLY MOVING INTO SOUTH CENTRAL ALABAMA OVERNIGHT.

LOCALLY HEAVY RAIN PRODUCING ISOLATED FLASH OR AREAL FLOODING WILL
BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE GREATEST
THREAT APPEARS TO BE ALONG AND NORTH OF INTERSTATE 20 WHERE THE
HEAVIEST RAIN OCCURRED LAST NIGHT. TRAINING THUNDERSTORMS MAY
PRODUCE SOME ISSUES EVERYWHERE ELSE.

THE SEVERE THREAT WILL END FROM 3 AM TO AROUND 6 AM WEST TO EAST
AS DRIER AIR INVADES THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON BEHIND THE EXITING
COLD FRONT. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS OF 30 TO 40
MPH WILL BE POSSIBLE.

A MUCH COOLER AIR MASS WILL MOVE INTO THE REGION EARLY NEXT WEEK.
SUB FREEZING TEMPERATURES ARE POSSIBLE ON BOTH MONDAY AND TUESDAY
NIGHTS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT ACTIVATION WILL BE NEEDED
THROUGH SUNDAY MORNING...DUE TO THE THREAT OF SEVERE WEATHER.

75

In the hours before

Special weather statement, Mar 23, 3:36 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CDT SAT MAR 23 2013

ALZ049-232115-
PIKE AL-
336 PM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 415 PM CDT...

AT 335 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GOSHEN...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  TROY...
  BRUNDIDGE...
  TROY MUNICIPAL AIRPORT...
  TROY UNIVERSITY...
  ANTIOCH...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3178 8615 3179 8617 3184 8617 3194 8580
      3194 8579 3188 8579 3188 8567 3180 8567
      3178 8566 3173 8571 3164 8573 3164 8616
TIME...MOT...LOC 2036Z 266DEG 35KT 3173 8605

61
Local storm report, Mar 23, 3:47 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             3 S TROY                31.77N 85.97W
03/23/2013  E0.50 INCH       PIKE               AL   EMERGENCY MNGR

            PEA TO PENNY SIZE HAIL REPORTED IN THE SOUTHERN CITY
            LIMITS OF TROY ON INDIAN CREEK TRAIL.

&&

GGOGGINS
Special weather statement, Mar 23, 4:03 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CDT SAT MAR 23 2013

ALZ050-232145-
BARBOUR AL-
403 PM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBOUR COUNTY UNTIL 445
PM CDT...

AT 358 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF BANKS...OR 7 MILES NORTHEAST OF
BRUNDIDGE...MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EUFAULA...
  BOOT HILL...
  LOUISVILLE...
  CLAYTON...
  BARBOUR COUNTY PUBLIC LAKE DAM...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3200 8506 3197 8506 3189 8513 3178 8513
      3175 8569 3178 8566 3180 8567 3186 8567
      3192 8564 3207 8510 3206 8505 3201 8505
TIME...MOT...LOC 2103Z 260DEG 44KT 3181 8567

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:54 AM CDTSpecial Weather StatementBMXMarion51 min
Mar 23, 5:22 AM CDTAreal Flood AdvisoryBMXLamar3 hr
Mar 23, 5:34 AM CDTFlash Flood WarningBMXLamar3 hr
Mar 23, 5:55 AM CDTSpecial Weather StatementBMXFayette, Pickens, Tuscaloosa50 min
Mar 23, 6:47 AM CDTAreal Flood AdvisoryBMXJefferson3 hr
Mar 23, 6:47 AM CDTSpecial Weather StatementBMXBibb, Chilton, Jefferson, Shelby58 min
Mar 23, 6:51 AM CDTAreal Flood AdvisoryBMXSt. Clair3 hr
Mar 23, 7:25 AM CDTSpecial Weather StatementBMXCoosa65 min
Mar 23, 7:54 AM CDTSpecial Weather StatementBMXTallapoosa51 min
Mar 23, 3:36 PM CDTSpecial Weather StatementBMXPike39 min
Mar 23, 4:03 PM CDTSpecial Weather StatementBMXBarbour42 min
Mar 23, 6:26 PM CDTSpecial Weather StatementBMXPickens34 min
Mar 23, 6:58 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo62 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.